MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404281
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Codes Erosion (1750); Unspecified Infection (1930); Perforation (2001)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had the inflatable penile prosthesis removed three months after the initial implant, due to infection.The cylinder crossed the corporal body of the penis perforating tissue and extruded out of the end of the penis.Additionally, device inflation was not smooth.Following the procedure the patient was stable.There were no further patient complications reported.
 
Additional Manufacturer Narrative
There was no device available for analysis.The reported patient symptoms are known risk associated with implants of these device as indicated in the instructions for use (ifu).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key14347174
Report Number2124215-2022-15954
Device Sequence Number20138916
Product Code FHW
UDI-Device Identifier00878953003849
UDI-Public00878953003849
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/12/2025
Device Model Number72404281
Device Catalogue Number72404281
Device Lot Number1000396658
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer05/26/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date06/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR MODEL #720182-01 LOT #1000525479; RESERVOIR MODEL #720182-01 LOT #1000525479
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age32 YR
Patient SexMale